| Model Number |
BEA28-80/I16-40 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
07/06/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately (5) five years post initial procedure, the patient presented at routine follow-up with an aneurysm enlargement and an endoleak (indeterminate origin).The patient is currently in stable condition with a re-intervention pending.
Event or Problem Description
Hold for cr 10/13 the patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately (5) five years post initial procedure, the patient presented at routine follow-up with a aneurysm enlargement and an endoleak (indeterminate origin).The patient is currently in stable condition with a re-intervention pending.Subsequent to the initial report, additional information was received reporting that reintervention was completed with implant of an afx vela suprarenal.The endoleak (indeterminate origin) was sealed.The patient was reported to be stable.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the sac growth of 9mm and indeterminate endoleak complaints are confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was discharged on the first post-operative day following an endovascular repair.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.